AHVID seeks HPV vaccination survivors in the UK
Sane Vax, Inc. 25 September 2015
The search is on to find girls who have developed serious new health conditions following their HPV vaccination
The European Medicines Agency (EMA) is currently undertaking a review of the HPV vaccines to ‘further clarify aspects of their safety profile’. This review is looking specifically at the safety of the HPV vaccines in relation to two serious neurological conditions, Postural Orthostatic Tachycardia Syndrome (POTS) and Complex Regional Pain Syndrome (CRPS), both of which include a dysfunction of the autonomic nervous system. The safety review is due to conclude by May 2016.
Support groups from across Europe are seeing an increasing number of families contacting them for support after their daughters have developed serious health problems following their HPV vaccination. A dismissive attitude by some healthcare professionals can often leave the families at breaking point. It isn’t unusual for the girls to be given mental health diagnoses, only to have an accurate diagnosis of a physical illness confirmed years later, and the debilitating nature of the health problems often leave girls unable to attend school for months or even years.
Caron Ryalls, a founding member of the UK’s Association of HPV Vaccine Injured Daughters (AHVID), said,
“Support groups representing families from the UK, Ireland, Spain, Denmark, Sweden, Italy and other countries, are working together just now to collect and collate information from their members to feed into the EMA review. This is a massive task for us but we are hoping this information will highlight to the review committee our concerns about the severity and under-reporting of suspected adverse reactions to the HPV vaccines, the lack of recognition and awareness of adverse reactions and the difficulties parents are having in getting accurate diagnoses and treatment for their severely ill daughters.”“A priority of AHVID just now, is to put a call out for UK families of girls suffering suspected adverse reactions to the HPV vaccination, either physical or mental, to contact us. We want to ensure the EMA safety review is as thorough and comprehensive as possible, hopefully then, girls suffering adverse reactions will receive the treatment and support they need immediately, instead of having to waste their precious teenage years fighting doctors to be taken seriously and being denied treatment.”
The European support groups now have just three or four weeks left to collate this information to present to the EMA for inclusion in the safety review.
The typical signs and symptoms reported by girls following HPV vaccination are: dizziness, nausea, fatigue, frequent headaches or migraines, joint and muscle pain, chest pain, thumping or racing heart rate or palpitations, tremulousness (shaking), syncope (fainting), coldness or pain in hands and feet, shortness of breath, new allergies, rashes, menstrual problems, sensitive to light or noise, difficulties with concentration and memory, seizures, insomnia, many of which may be signs of POTS.
Girls may be given diagnoses of autoimmune conditions, Chronic Fatigue Syndrome or Fibromyalgia but many girls are either told they have a psychological disorder such as anxiety, panic attacks, conversion disorder, school phobia, depression or they are simply told their problems are ‘all in their head’.
The complex nature of the health problems reported by girls following HPV vaccination is often severe, painful, disabling and extremely debilitating, with many girls not able to attend school or complete their education and many left housebound or bedbound for months, or even years. The UK Association of HPV Vaccine Injured Daughters don’t believe the MHRA, responsible for monitoring the safety of drugs and vaccines in the UK and undertaking post-marketing surveillance, are routinely following up reports of adverse reactions, even those categorised as serious, which would question how much knowledge the MHRA has on the cases of suspected adverse reactions reported to them – do they know how many have recovered, improved, worsened or died since the report was first submitted? Are they looking at symptom clusters or just confirmed diagnoses and how much are they missing? We feel the apparent lack of follow up is unacceptable for a regulatory organisation tasked with monitoring the safety of potentially harmful vaccines and drugs.
If your daughter has developed a new health condition following HPV vaccination, please contact AHVID in confidence:
Freda Birrell on 07752 945 545 or firstname.lastname@example.org